Alert archive / Florida / Tornado Warnings in 2007

Tornado Warning 22, NWS Jacksonville, FL

June 18, 2007Marion County, Florida

NWS Jacksonville, FL issued this tornado warning at Jun 18, 2007, 9:16 PM EDT for Marion County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2007, 9:16 PM EDT (01:16 UTC)
Expired
Jun 18, 2007, 9:45 PM EDT
In force
29 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 156 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 1.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KJAX 190116
TORJAX
FLC083-190145-
/O.NEW.KJAX.TO.W.0022.070619T0116Z-070619T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
916 PM EDT MON JUN 18 2007

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN MARION COUNTY IN NORTHERN FLORIDA

* UNTIL 945 PM EDT

* AT 908 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR
  SILVER SPRINGS SHORES...OR ABOUT 7 MILES SOUTHWEST OF LYNNE...
  MOVING SOUTH AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOSS
  BLUFF...WEIRSDALE...OCKLAWAHA AND LAKE WEIR.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND WIND GUSTS OVER 60 MPH.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 2919 8188 2917 8208 2896 8202 2896 8181

$$

CARROLL
2 follow-up statements
000 
WWUS52 KJAX 190136
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
934 PM EDT MON JUN 18 2007

FLC083-190145-
/O.CON.KJAX.TO.W.0022.000000T0000Z-070619T0145Z/
MARION FL-
934 PM EDT MON JUN 18 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM FOR SOUTHERN
MARION COUNTY...

AT 928 PM...THE THUNDERSTORM THAT PRODUCED A TORNADO HAD DRIFTED
SOUTH TO NEAR OCKLAWAHA. THIS STORM HAS WEAKENED...BY MAY STILL
PRODUCE A FUNNEL CLOUD OR BRIEF TORNADO TOUCHDOWN.  THE STORM IS
MOVING SOUTH AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WEIRSDALE...OCKLAWAHA AND LAKE WEIR.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2919 8188 2917 8208 2896 8202 2896 8181

$$

CARROLL
000 
WWUS52 KJAX 190146
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 PM EDT MON JUN 18 2007

FLC083-190155-
/O.EXP.KJAX.TO.W.0022.000000T0000Z-070619T0145Z/
MARION FL-
945 PM EDT MON JUN 18 2007

...THE TORNADO WARNING FOR SOUTHERN MARION COUNTY EXPIRES AT 945 PM
EDT...

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...FREQUENT CLOUD-TO-GROUND 
LIGHTNING AND GUSTY WINDS OF 40 MPH CAN BE EXPECTED ALONG WITH 
POSSIBLE MINOR DAMAGE.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 2919 8188 2917 8208 2896 8202 2896 8181

$$

CARROLL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jun 18, 8:52 PM EDT, 24 minutes earlier.

Area forecast discussion, Jun 18, 8:52 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
852 PM EDT MON JUN 18 2007

.UPDATE...ISOLATED THUNDERSTORMS OCCURRING OVER INTERIOR NE FL
EAST OF OCALA ALONG SEABREEZE COLLISION. SLOW CELL MOTION DUE TO
LIGHT WIND PROFILE WILL MEAN LOCALLY HEAVY RAINFALL ALONG WITH FREQUENT
LIGHTNING STRIKES. EXPECT ACTIVITY TO SLOWLY WEAKEN AND DISSIPATE
THIS EVENING. JAX 00Z SOUNDING SHOWS PWAT NEAR 1.5 INCHES AND THIS
WILL START TO INCREASE TONIGHT AND TUESDAY AS UPPER RIDGE SINKS
SOUTH ALLOWING MOISTURE TO THE WEST TO ADVECT INTO THE AREA AHEAD
OF UPPER TROUGH OVER THE PLAINS.

&&

.AVIATION...MAINLY VFR TONIGHT WITH BRIEF MVFR POSSIBLE DUE TO
PATCHY LIGHT FOG EARLY TUESDAY MORNING.

&&

.MARINE...WINDS WILL BECOME S-SW OVERNIGHT WITH NIGHTLY SURGE
KEEPING SPEEDS AROUND 15 KNOTS. SEAS SHOULD REMAIN AROUND 2-3
FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  91  70  87 /  20  50  50  60
SSI  73  85  74  85 /  10  20  50  60
JAX  70  90  71  87 /  10  30  50  60
SGJ  72  87  72  86 /  10  30  40  50
GNV  69  91  69  88 /  20  40  40  60
OCF  72  91  68  88 /  20  40  30  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ZIBURA/CARROLL/KEEGAN
Hazardous weather outlook, Jun 18, 9:02 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
902 PM EDT MON JUN 18 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-190900-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
902 PM EDT MON JUN 18 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

ISOLATED THUNDERSTORMS ARE EXPECTED OVER INTERIOR NORTHEAST FLORIDA
THIS EVENING. LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...AND
FREQUENT LIGHTING MAY OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

...ISOLATED SEVERE STORMS POSSIBLE ON WEDNESDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY IS
EXPECTED TUESDAY. BY WEDNESDAY...A COLD FRONT AND A LOW PRESSURE
SYSTEM WILL APPROACH THE AREA FROM THE NORTH...BRINGING AN INCREASED
CHANCE OF SHOWERS AND THUNDERSTORMS. AN UPPER LEVEL DISTURBANCE
IS ALSO FORECAST TO MOVE THROUGH THE AREA ON WEDNESDAY...AND MAY HELP
PRODUCE STRONG TO POSSIBLY SEVERE STORMS WITH GUSTY WINDS AND
FREQUENT LIGHTNING THE MAIN CONCERNS. IN ADDITION...LOCALLY HEAVY
RAINFALL IS EXPECTED ON WEDNESDAY AND POSSIBLY ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ARS/MZ

In the hours before

Special weather statement, Jun 18, 8:25 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
825 PM EDT MON JUN 18 2007

FLZ040-190115-
MARION-
825 PM EDT MON JUN 18 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 915 PM
EDT...

AT 825 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF BURBANK...OR 6
MILES NORTHEAST OF OCALA...DRIFTING NORTH AT LESS THAN 5 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS AROUND SILVER SPRINGS
SHORES...LYNNE...BURBANK...ANTHONY...SPARR...FORT MCCOY AND CITRA
THROUGH 915 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:01 PM EDTSevere Thunderstorm WarningJAXMarion44 min
Jun 19, 3:41 PM EDTSpecial Marine WarningJAX49 min
Jun 19, 7:42 PM EDTSpecial Marine WarningJAX55 min

Nearby

Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.